Alert archive / Tennessee / Freeze Warnings in 2012
Freeze Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Apr 23, 2012, 4:30 AM EDT for 7 counties in Tennessee. It took effect at Apr 24, 2012, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 4:30 AM EDT (08:30 UTC)
- In effect from
- Apr 24, 2012, 4:00 AM EDT
- Expired
- Apr 24, 2012, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS74 KMRX 230830 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 430 AM EDT MON APR 23 2012 ...STRONG NORTHWEST WINDS TODAY AND TONIGHT... .AN AREA OF LOW PRESSURE OVER THE MID-ATLANTIC COAST WILL CONTINUE TO MOVE NORTH TODAY...KEEPING A TIGHT PRESSURE GRADIENT OVER THE CENTRAL AND SOUTHERN APPALACHIANS. THIS SYSTEM WILL CREATE WINDY CONDITIONS THROUGH TONIGHT...ACROSS SOUTHWESTERN VIRGINIA AND NORTHERN PARTS OF EAST TENNESSEE...INCLUDING THE SMOKY MOUNTAINS. COLDER AIR FLOWS INTO THE REGION TONIGHT...AND TEMPERATURES ARE LIKELY TO FALL BELOW FREEZING IN THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE. HOWEVER...WINDS STAY UP AND SHOULD INHIBIT SIGNIFICANT AREAS OF FROST FROM DEVELOPING. TNZ018-041-043-045-047-072-074-231630- /O.NEW.KMRX.FZ.W.0003.120424T0800Z-120424T1300Z/ /O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 430 AM EDT MON APR 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. THE FREEZE WARNING IS ONLY FOR THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE. * EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY NORTHWEST WINDS TO THE REGION...THEN NEAR AND BELOW FREEZING TEMPERATURES LATE TONIGHT. * TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. TEMPERATURES WILL FALL BELOW 32 DEGREES OVER THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE...FROM 4AM EDT THROUGH 9AM EDT TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR PLACED INDOORS. FREEZING TEMPERATURES TONIGHT MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. && $$ TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-231630- /O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 430 AM EDT MON APR 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY NORTHWEST WINDS TO THE REGION. * TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR PLACED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TG
5 follow-up statements
131 WWUS74 KMRX 231440 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1040 AM EDT MON APR 23 2012 ...STRONG NORTHWEST WINDS TODAY AND TONIGHT... .AN AREA OF LOW PRESSURE OVER THE MID-ATLANTIC COAST WILL CONTINUE TO MOVE NORTH TODAY...KEEPING A TIGHT PRESSURE GRADIENT OVER THE CENTRAL AND SOUTHERN APPALACHIANS. THIS SYSTEM WILL CREATE WINDY CONDITIONS THROUGH TONIGHT...ACROSS SOUTHWESTERN VIRGINIA AND NORTHERN PARTS OF EAST TENNESSEE...INCLUDING THE SMOKY MOUNTAINS. COLDER AIR FLOWS INTO THE REGION TONIGHT...AND TEMPERATURES ARE LIKELY TO FALL BELOW FREEZING IN THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE. HOWEVER...WINDS STAY UP AND SHOULD INHIBIT SIGNIFICANT AREAS OF FROST FROM DEVELOPING. TNZ018-041-043-045-047-072-074-232245- /O.CON.KMRX.FZ.W.0003.120424T0800Z-120424T1300Z/ /O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1040 AM EDT MON APR 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY NORTHWEST WINDS TO THE REGION...THEN NEAR AND BELOW FREEZING TEMPERATURES LATE TONIGHT. * TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. TEMPERATURES WILL FALL BELOW 32 DEGREES OVER THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE...FROM 4AM EDT THROUGH 9AM EDT TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR PLACED INDOORS. FREEZING TEMPERATURES TONIGHT MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. && $$ TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-232245- /O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 1040 AM EDT MON APR 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY NORTHWEST WINDS TO THE REGION. * TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR PLACED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
067 WWUS74 KMRX 231929 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 329 PM EDT MON APR 23 2012 ...STRONG NORTHWEST WINDS TONIGHT... .AN AREA OF LOW PRESSURE OVER THE MID-ATLANTIC COAST WILL CONTINUE TO MOVE NORTH TONIGHT...KEEPING A TIGHT PRESSURE GRADIENT OVER THE CENTRAL AND SOUTHERN APPALACHIANS. THIS SYSTEM WILL CREATE WINDY CONDITIONS THROUGH TONIGHT...ACROSS SOUTHWESTERN VIRGINIA AND NORTHERN PARTS OF EAST TENNESSEE...INCLUDING THE SMOKY MOUNTAINS. COLDER AIR FLOWS INTO THE REGION TONIGHT...AND TEMPERATURES ARE LIKELY TO FALL BELOW FREEZING IN THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE. HOWEVER...WINDS STAY UP AND SHOULD INHIBIT SIGNIFICANT AREAS OF FROST FROM DEVELOPING. TNZ018-041-043-045-047-072-074-240330- /O.CON.KMRX.FZ.W.0003.120424T0800Z-120424T1300Z/ /O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 329 PM EDT MON APR 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY NORTHWEST WINDS TO THE REGION...THEN NEAR AND BELOW FREEZING TEMPERATURES LATE TONIGHT. * TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR TONIGHT. TEMPERATURES WILL FALL BELOW 32 DEGREES OVER THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE...FROM 4AM EDT THROUGH 9AM EDT TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR PLACED INDOORS. FREEZING TEMPERATURES TONIGHT MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. && $$ TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-240330- /O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 329 PM EDT MON APR 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY NORTHWEST WINDS TO THE REGION. * TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR PLACED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
795 WWUS74 KMRX 240150 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 950 PM EDT MON APR 23 2012 ...STRONG NORTHWEST WINDS AND FREEZING TEMPERATURES TONIGHT... .AN AREA OF LOW PRESSURE EXITING THE REGION WILL CONTINUE TO CREATE WINDY CONDITIONS TONIGHT...ACROSS SOUTHWESTERN VIRGINIA AND NORTHERN PARTS OF EAST TENNESSEE...INCLUDING THE SMOKY MOUNTAINS. COLDER AIR REMAINS OVER THE REGION TONIGHT...AND TEMPERATURES ARE LIKELY TO FALL BELOW FREEZING IN THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE. HOWEVER...THE STRONG WINDS SHOULD INHIBIT SIGNIFICANT AREAS OF FROST FROM DEVELOPING. TNZ018-041-043-045-047-072-074-241000- /O.CON.KMRX.FZ.W.0003.120424T0800Z-120424T1300Z/ /O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 950 PM EDT MON APR 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY NORTHWEST WINDS TO THE REGION...THEN NEAR AND BELOW FREEZING TEMPERATURES LATE TONIGHT. * TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR TONIGHT. TEMPERATURES WILL FALL BELOW 32 DEGREES OVER THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE...FROM 4 AM EDT THROUGH 9 AM EDT TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR PLACED INDOORS. FREEZING TEMPERATURES TONIGHT MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. && $$ TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-241000- /O.CON.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 950 PM EDT MON APR 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * EVENT...AN AREA OF LOW PRESSURE BRINGS STRONG AND GUSTY NORTHWEST WINDS TO THE REGION. * TIMING...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR TODAY AND CONTINUE THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED OR PLACED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
033 WWUS74 KMRX 240804 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 404 AM EDT TUE APR 24 2012 ...PATCHY AREAS OF FROST AND FREEZING TEMPERATURES THIS MORNING... .WINDS DECREASED OVERNIGHT ENOUGH TO ALLOW THE WIND ADVISORY TO BE CANCELLED EARLY. THIS ALSO HELPED PATCHY AREAS OF FROST TO FORM THIS MORNING IN SHELTERED VALLEYS AND OUTLYING RURAL AREAS... WITH FREEZING TEMPERATURES EXPECTED IN THE SMOKY AND NORTHERN MOUNTAINS OF EAST TENNESSEE. TNZ018-041-043-045-047-072-074-241300- /O.CAN.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ /O.CON.KMRX.FZ.W.0003.000000T0000Z-120424T1300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 404 AM EDT TUE APR 24 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. * EVENT...NEAR AND BELOW FREEZING TEMPERATURES THIS MORNING FOR A FEW HOURS. * TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES OVER THE NORTHERN AND SMOKY MOUNTAINS OF EAST TENNESSEE...FROM 4 AM EDT THROUGH 9 AM EDT TODAY. * IMPACTS...FREEZING TEMPERATURES EARLY THIS MORNING MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. IF YOU COVERED ANY OUTDOOR VEGETATION OR CROPS WITH PLASTIC OR MULCH...REMEMBER TO UNCOVER THEM LATER THIS MORNING. && $$ TNZ012>017-035>037-042-044-046-067-VAZ001-002-005-006-008-240915- /O.CAN.KMRX.WI.Y.0010.000000T0000Z-120424T1200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 404 AM EDT TUE APR 24 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. A LARGE AREA OF LOW PRESSURE MOVED NORTHEAST OF THE REGION OVERNIGHT ENOUGH TO ALLOW STRONG WEST TO NORTHWEST WINDS TO DIMINISH. THUS...THE WIND ADVISORY WAS CANCELLED EARLY. $$ TG
542 WWUS74 KMRX 241300 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 900 AM EDT TUE APR 24 2012 ...FREEZE WARNING CANCELLED... .THE TEMPERATURE SHOULD BE ABOVE NORMAL AT MOST LOCATION AND WILL CONTINUE TO RISE SO THE FREEZE WARNING HAS BEEN CANCELED. TNZ018-041-043-045-047-072-074-241400- /O.CAN.KMRX.FZ.W.0003.000000T0000Z-120424T1300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 900 AM EDT TUE APR 24 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE FREEZE WARNING. THE TEMPERATURE SHOULD BE ABOVE FREEZING AT MOST LOCATIONS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Apr 23, 4:16 AM EDT, 14 minutes earlier.
Area forecast discussion, Apr 23, 4:16 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
416 AM EDT MON APR 23 2012
.SHORT TERM...(TODAY AND TONIGHT)...RADAR RETURNS HAVE BEEN RATHER
SPARSE AND WEAK SO FAR OVERNIGHT...BUT MOISTURE DOES APPEAR TO BE
ROTATING SOUTH FROM THE CENTRAL APPALACHIANS. MODEL FORECAST
SOUNDINGS FOR THIS MORNING DO SHOW STEEP LAPSE RATES AND CAPES OF
AROUND 50 J/KG OR HIGHER. THUS...I STILL EXPECT SOME SHOWERS TO
DEVELOP AND PASS ACROSS AT LEAST SW VA AND NE TN DURING THE MORNING
HOURS. SOME SHOWERS WILL BE RAIN...SOME SNOW. INTERNET ACCESS HAS
BEEN DOWN THIS MORNING...BUT PER 12 PLANET CHAT WINTER WEATHER DESK
GRAPHICS ARE MUCH MORE IN LINE WITH THE DRIER NAM QPF AND LESSER
SNOW AMOUNTS FROM THE NAM MODEL (GFS HEAVY QPF AND HEAVIER SNOW
AMOUNTS NOT A GOOD CHOICE). NW LOW LEVEL UPSLOPE FLOW IS A POSITIVE
FOR SNOW SHOWERS...BUT SURFACE AND BOUNDARY LAYER TEMPS DON'T FAVOR
MUCH SNOW. THUS...BACKED OFF SNOW JUST A BIT.
OTHERWISE...WINDS ARE INCREASING AND SHOULD BECOME QUITE GUSTY LATER
THIS MORNING THROUGH THE DAY. WIND ADVISORY IS ON TRACK WITH NO
CHANGES MADE. WINDS INHIBIT FROST TONIGHT...BUT I AGREE WITH
NEIGHBORING NWS OFFICES ON A FREEZE WARNING FOR SMOKIES AND NRN
MTNS...RUNNING FROM 4AM TO 9AM TUESDAY.
MOS GUIDANCE GENERALLY FOLLOWED EXCEPT FOR UNDERCUTTING MOS FOR
HIGHS TODAY.
.LONG TERM...(TUESDAY THROUGH SUNDAY)...COLD UPPER TROUGH BEGINS
TO SHIFT EAST TUESDAY. SHORT WAVE ENERGY MOVES SOUTHEAST INTO THE
FORECAST AREA AROUND STRONG UPPER LEVEL RIDGE ACROSS EASTERN TWO
THIRDS OF THE COUNTRY. THIS WILL INCREASE CLOUDS ACROSS THE REGION
KEEP A SLIGHT CHANCE OF SHOWERS OVER THE AREA AND ALLOW WINDS TO
STY FAIRLY STRONG FROM THE WEST TO NORTHWEST. TEMPERATURES WILL
WARM INTO THE 60S EXCEPT UPPER 50S NORTHEAST AND HIGHER ELEVATIONS.
ANOTHER WEAK DISTURBANCE OR TWO WILL CONTINUE THIS PATTERN TUESDAY
NIGHT AND WEDNESDAY AND A WARM FRONT WILL HELP TO TRIGGER MORE
SHOWERS AND POSSIBLE THUNDERSTORMS AS WARMER MORE UNSTABLE AIR MASS
MOVES IN FROM THE SOUTHWEST WEDNESDAY. BEST PRECIPITATION CHANCES
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS NEXT COLD FRONT
APPROACHES AND THEN PASSES THROUGH. FRIDAY NIGHT AND SATURDAY THE
COLD FRONT COMES BACK THROUGH AS A WARM FRONT AND YET ANOTHER
SYSTEM WILL KEEP SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY.
TEMPERATURES WILL BE MORE SEASONAL FROM WEDNESDAY THROUGH SUNDAY
WITH HIGHS IN THE 60S AND 70S AND LOWS IN THE 40S AND 50S.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 59 40 67 47 76 / 10 0 10 20 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 55 37 61 45 74 / 10 10 10 20 30
OAK RIDGE, TN 57 38 62 46 73 / 10 10 10 20 30
TRI CITIES AIRPORT, TN 50 30 58 38 68 / 50 10 20 30 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLOUNT SMOKY MOUNTAINS...CAMPBELL...CLAIBORNE...
COCKE SMOKY MOUNTAINS...HANCOCK...HAWKINS...JOHNSON...
MORGAN...NORTHWEST CARTER...NORTHWEST GREENE...ROANE...
SCOTT TN...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SULLIVAN...UNICOI...UNION...WASHINGTON
TN.
FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...UNICOI.
VA...WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
TG/TDHazardous weather outlook, Apr 22, 4:52 AM EDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 452 AM EDT SUN APR 22 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-230900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 452 AM EDT SUN APR 22 2012 /352 AM CDT SUN APR 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... WINDY CONDITIONS DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. RAIN SHOWERS ARE EXPECTED TO CHANGE TO SNOW SHOWERS...MAINLY OVER THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE AND MUCH OF SOUTHWESTERN VIRGINIA. SNOW ACCUMULATIONS WILL BE SPARSE AND MAINLY AN INCH OR LESS...EXCEPT FOR LOCALLY HEAVIER AMOUNTS POSSIBLE ABOVE 3000 FEET. WIND CHILLS WILL ALSO BE A FACTOR TO CONSIDER...AS TEMPERATURES FALL INTO THE 30S TONIGHT AND WINDS GUST OVER 30 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SNOW SHOWERS TAPER OFF MONDAY MORNING...BUT WINDY CONDITIONS LINGER THROUGH MONDAY NIGHT. THESE STRONG WINDS SHOULD INHIBIT AREAS OF FROST FROM DEVELOPING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TG/TD
Nearby
Freeze Warnings in Tennessee, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.